Alert archive / Colorado / Wind Advisories in 2014
Wind Advisory 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Mar 14, 2014, 3:15 PM MDT for San Juan County, Utah; 4 counties in Colorado. It took effect at Mar 15, 2014, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 3:15 PM MDT (21:15 UTC)
- In effect from
- Mar 15, 2014, 12:00 PM MDT
- Expired
- Mar 15, 2014, 8:29 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 167 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS75 KGJT 142115 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 315 PM MDT FRI MAR 14 2014 COZ021-022-UTZ022-150515- /O.NEW.KGJT.WI.Y.0001.140315T1800Z-140316T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT 315 PM MDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * TIMING: WIND WILL INCREASE TOWARD MORNING WITH THE APPROACH OF A COLD FRONT FROM THE NORTH. * WINDS: NORTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH BECOMING NORTH IN THE LATE AFTERNOON. * IMPACTS: LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
5 follow-up statements
195 WWUS75 KGJT 150457 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1057 PM MDT FRI MAR 14 2014 COZ021-022-UTZ022-151300- /O.CON.KGJT.WI.Y.0001.140315T1800Z-140316T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT 1057 PM MDT FRI MAR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * TIMING: WIND WILL INCREASE THROUGH THE MORNING WITH THE APPROACH OF A COLD FRONT FROM THE NORTH. * WINDS: NORTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH BECOMING NORTH IN THE LATE AFTERNOON. * IMPACTS: LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
636 WWUS75 KGJT 151012 AAA NPWGJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 412 AM MDT SAT MAR 15 2014 UPDATED TO ADD AREAS OF BLOWING SNOW TO THE COLORADO MOUNTAINS COZ021-022-UTZ022-151815- /O.CON.KGJT.WI.Y.0001.140315T1800Z-140316T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT 412 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: WIND WILL INCREASE THROUGH THE MORNING WITH THE APPROACH OF A COLD FRONT FROM THE NORTH. * WINDS: NORTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH BECOMING NORTH IN THE LATE AFTERNOON. * IMPACTS: LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
433 WWUS75 KGJT 151020 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 420 AM MDT SAT MAR 15 2014 COZ021-022-UTZ022-151830- /O.CON.KGJT.WI.Y.0001.140315T1800Z-140316T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT 420 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH BECOMING NORTH IN THE LATE AFTERNOON. * IMPACTS: LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
039 WWUS75 KGJT 151905 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 105 PM MDT SAT MAR 15 2014 UTZ029-160300- /O.EXA.KGJT.WI.Y.0001.000000T0000Z-140316T0300Z/ CANYONLANDS/NATURAL BRIDGES- 105 PM MDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BECOMING NORTH IN THE LATE AFTERNOON. * IMPACTS: LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ021-022-UTZ022-160300- /O.CON.KGJT.WI.Y.0001.000000T0000Z-140316T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT 105 PM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH BECOMING NORTH IN THE LATE AFTERNOON. * IMPACTS: LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
877 WWUS75 KGJT 160229 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 829 PM MDT SAT MAR 15 2014 COZ021-022-UTZ022-029-160330- /O.CAN.KGJT.WI.Y.0001.000000T0000Z-140316T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT 829 PM MDT SAT MAR 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. NORTH WINDS HAVE DIMINISHED ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO THIS EVENING AND WILL CONTINUE TO DIMINISH TONIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:02 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 14, 12:02 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1202 PM MDT FRI MAR 14 2014 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 359 AM MDT FRI MAR 14 2014 A ONE-TWO PUNCH OF WEATHER SYSTEMS ARE IN STORE FOR THE REMAINDER OF THIS WEEK. THE FIRST WEAK SYSTEM...TRACKING THROUGH SOUTHERN ARIZONA...WILL BRING SHOWERS TO THE SOUTH TODAY. THE SECOND SYSTEM APPROACHING THE PACIFIC NW COAST WILL BRING GUSTY WINDS AND SNOW SATURDAY. SYSTEM 1...THE YUMA LOW IS TRACKING SLOWLY ACROSS SOUTHERN AZ TODAY AND SOUTHERN NM FRIDAY NIGHT. SNOTEL AND RADAR INDICATE SAN JUAN SNOWFALL HAS DIMINISHED OVERNIGHT BUT WILL INCREASE AGAIN THROUGH TODAY. AS THE UPPER LOW PROGRESSES LOW LEVEL CONVERGENCE DEVELOPS THIS AFTERNOON OVER THE SAN JUANS FOR A MIXTURE OF DYNAMICAL AND OROGRAPHIC SUPPORT. BUT WITH 700MB TEMPS BETWEEN 0C TO -1C IN THE AFTERNOON...ACCUMULATING SNOW LEVELS WILL BE AROUND 9000 FT. THE PASSES THROUGH THE SAN JUANS WILL SEE A WET SNOW MIXTURE THAT WILL MAKE FOR SLICK AND POSSIBLY TREACHEROUS DRIVING CONDITIONS ABOVE 9KFT. SNOWFALL SHOULD END ACROSS THE SOUTH THIS EVENING. VALLEY RAIN SHOWERS ARE POSSIBLE. 700-500MB LAPSE RATES REMAIN NEAR 7.5 C/KM JUST ALONG THE CO/NM BORDER THIS AFTERNOON SO ISOLATED THUNDERSTORMS ARE POSSIBLE THERE. SYSTEM 2...THE PACIFIC NW LOW WILL WORK INTO NE UTAH EARLY SATURDAY MORNING AND THROUGH THE FORECAST AREA BY NOON. THE FRONT LOOKS ROBUST WITH A 100KT JET NOSE TO BACK IT UP. MOISTURE IS LACKING THOUGH SO MOST SNOWFALL WILL OCCUR ALONG THE FAST MOVING FRONTAL BAND. THE MODELS PRODUCE JUST 2-5 INCHES ALONG NW- FACING SLOPES MAINLY IN NW AND WEST CENTRAL COLORADO. GUSTY NW WINDS WILL BE WIDESPREAD WITH THE STRONGEST WINDS ALONG RIDGE LINES AND SOUTH FACING SLOPES PRODUCING BLOWING SNOW THROUGH THE DAY. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 359 AM MDT FRI MAR 14 2014 MOUNTAIN SNOW SHOWERS AND GUSTY NORTH WINDS WILL BE SHUTTING DOWN SATURDAY EVENING WITH HEIGHTS POISED TO RISE AS WE CLOSE OUT THE WEEKEND. BUILDING RIDGE ACROSS THE SOUTHWEST STATES WILL SEND DRIER AND WARMER CONDITIONS INTO THE REGION SUNDAY...BUT QUICKLY BREAKS DOWN MONDAY AS A STRONG PACIFIC SYSTEM MOVES ONSHORE. BREEZY TO WINDY CONDITIONS ON MONDAY AHEAD OF A STRONG COLD FRONT...WHICH SENDS SHARPLY COLDER AIR INTO THE AREA MONDAY EVENING. SCATTERED VALLEY RAIN SHOWERS WILL FLIP OVER TO SNOW AS H7 TEMPS DROP FROM 1C TO -11C BY EARLY TUESDAY MORNING. AT THIS TIME...SYSTEM IS STRONG ENOUGH AND PACKING ENOUGH MOISTURE TO BRING LOW END ADVISORY AMOUNTS TO THE MOUNTAINS. THE BIGGEST CONCERN IS WITH THE SPEED AT WHICH THIS SPRING SYSTEM ROLLS THROUGH. CURRENTLY ANTICIPATE A 24 HR WINDOW FOR PRECIPITATION CENTERED ON THE 6 PM MONDAY TO 6 PM TUESDAY TIME FRAME. HAVE STARTED NUDGING POPS UP MONDAY NIGHT AND TUESDAY AND SLIDING TEMPS DOWN A BIT OVER GUIDANCE NUMBERS. ONCE THIS SYSTEM EXITS TUESDAY EVENING...RIDGING BUILDS BACK OVER THE CENTRAL ROCKIES WITH DRY AND WARMER CONDITIONS WEDNESDAY AND THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1155 AM MDT FRI MAR 14 2014 A DISTURBANCE SWEEPING ALONG THE COLORADO AND NEW MEXICO BORDER WILL BRING VIRGA AND RAIN SHOWERS TO SOUTHWEST COLORADO AIRPORTS THROUGH 03Z THIS EVENING. GUSTY WINDS ARE POSSIBLE WITH THIS AFTERNOON CONVECTION. WINDS WILL INCREASE AND SHIFT FROM WESTERLY TO NORTHERLY BETWEEN 08Z AND 15Z TONIGHT AND SATURDAY MORNING WITH THE APPROACH OF A COLD FRONT FROM THE NORTHWEST. SNOW AND RAIN SHOWERS ARE EXPECTED TO MOVE INTO THE REGION BETWEEN 12Z AND 18Z ALONG THE FRONT AND BRING VISIBILITY DOWN IN THE NORTHERN AND CENTRAL MOUNTAINS. WINDS WILL BE THE MAIN IMPACT TO AVIATION AND WILL LIKELY BRING MODERATE TURBULENCE FOR MANY FLIGHTS SATURDAY MORNING AND AFTERNOON. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...JOE LONG TERM...JDC AVIATION...JAM
Hazardous weather outlook, Mar 14, 5:34 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 534 AM MDT FRI MAR 14 2014 COZ001>014-017>023-UTZ022>025-027>029-151200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 534 AM MDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS ARE POSSIBLE ACROSS THE SOUTHERN MOUNTAINS AND VALLEYS THIS AFTERNOON. LIGHT SNOW IS POSSIBLE MAINLY IN THE MOUNTAINS WITH A RAIN IN THE SOUTHERN VALLEYS. ACCUMULATIONS WILL BE LIGHT BUT TRAVEL OVER MOUNTAIN PASSES MAY BE SLICK AND TREACHEROUS. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE IN SOUTHWEST COLORADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT DISTURBANCE WILL WORK THROUGH NORTHEAST UTAH AND WESTERN COLORADO SATURDAY MORNING BRINGING MOUNTAIN SNOW AND WIDESPREAD GUSTY WINDS. ANOTHER STORM BRINGS SNOW AND WIND TO THE REGION MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Colorado, 2014Wind Advisories in Utah, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.